Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 30, 2015, 10:51 AM EST for Forsyth County, Georgia. It took effect at Dec 30, 2015, 12:05 PM EST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 10:51 AM EST (15:51 UTC)
- In effect from
- Dec 30, 2015, 12:05 PM EST
- Expired
- Dec 31, 2015, 5:22 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.43 ft at Dec 30, 2015, 5:00 PM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
662
WGUS42 KFFC 301551
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST WED DEC 30 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following creek and rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
Alcovy River near High Point affecting Newton County
Oconee River near Avant Mine Oconee affecting Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC303-319-310551-
/O.NEW.KFFC.FL.W.0257.151230T1551Z-000000T0000Z/
/OCOG1.1.ER.151230T1510Z.151230T1515Z.000000T0000Z.UU/
1051 AM EST WED DEC 30 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Avant Mine Oconee.
* From this morning until further notice.
* At 10 AM Wednesday the stage was 18 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC117-310550-
/O.NEW.KFFC.FL.W.0258.151230T1705Z-151231T1022Z/
/CMGG1.1.ER.151230T1705Z.151230T2200Z.151231T0422Z.UU/
1051 AM EST WED DEC 30 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From this afternoon until late tonight.
* At 945 AM Wednesday the stage was 3.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 6.9 feet by late this afternoon. The creek will fall
below flood stage by tonight.
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC217-310550-
/O.NEW.KFFC.FL.W.0259.151230T1551Z-000000T0000Z/
/HPTG1.1.ER.151230T1521Z.151230T1530Z.000000T0000Z.NO/
1051 AM EST WED DEC 30 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Alcovy River near High Point.
* From this morning until further notice.
* At 10 AM Wednesday the stage was 11.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 11 feet.
* At 11 feet...Flood Stage is reached. Minor flooding begins of
woodlands and fields near the river upstream and downstream from
the gage on Henderson Mill Road. The water level reaches the first
wooden step behind an elevated private residence just upstream and
on the left bank from the bridge.
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
163 follow-up statements
811
WGUS82 KFFC 302155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EST WED DEC 30 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-311022-
/O.CON.KFFC.FL.W.0258.000000T0000Z-151231T1022Z/
/CMGG1.1.ER.151230T1818Z.151230T2200Z.151231T0422Z.UU/
455 PM EST WED DEC 30 2015
The Flood Warning continues for
The Big Creek near Cumming.
* Until late tonight.
* At 4 PM Wednesday the stage was 6.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 6 feet.
* The river will continue rising to near 6.9 feet this evening. The river will fall below flood stage overnight tonight.
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-311154-
/O.CON.KFFC.FL.W.0239.000000T0000Z-160102T0224Z/
/APHG1.1.ER.151229T0515Z.160101T0000Z.160101T2024Z.NO/
455 PM EST WED DEC 30 2015
The Flood Warning continues for
The Big Creek near Alpharetta.
* From this evening until Friday evening.
* At 4 PM Wednesday the stage was 6.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 8.6 feet by tomorrow evening.The river will fall below
flood stage by Friday afternoon.
* At 9 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia begin to
flood. The Big Creek Greenway experiences significant flooding up
to 3 feet deep...which results in closure of most of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Hill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$142
WGUS82 KFFC 302240
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EST WED DEC 30 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
...The Flood Warning continues for the following rivers in Georgia...
Coosawattee River near Redbud affecting Gordon County
GAC129-311239-
/O.CON.KFFC.FL.W.0253.000000T0000Z-000000T0000Z/
/RDBG1.1.ER.151231T0236Z.160101T1200Z.000000T0000Z.NO/
539 PM EST WED DEC 30 2015
The Flood Warning continues for
The Coosawattee River near Redbud .
* From tonight until further notice.
* At 5 PM Wednesday the stage was 24.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 26 feet by Friday morning. additional rises are possible
thereafter.
* At 27 feet...Minor flooding continues upstream and downstream
from the river gauge at Owens Gin Road. This will mainly affect
farmland and pasture.
&&
LAT...LON 3459 8480 3452 8480 3453 8486 3459 8484
$$
GAC117-310753-
/O.EXT.KFFC.FL.W.0258.000000T0000Z-151231T0753Z/
/CMGG1.1.ER.151230T1818Z.151230T2145Z.151231T0153Z.UU/
539 PM EST WED DEC 30 2015
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Big Creek near Cumming.
* Until late tonight.
* At 5 PM Wednesday the stage was 6.4 feet...and steady.
* Minor flooding will continue.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$364
WGUS82 KFFC 310209
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EST WED DEC 30 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-310239-
/O.CAN.KFFC.FL.W.0258.000000T0000Z-151231T0753Z/
/CMGG1.1.ER.151230T1818Z.151230T2145Z.151231T0036Z.UU/
909 PM EST WED DEC 30 2015
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes affect immediately.
* At 9 PM Wednesday the stage was 5.6 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
* At 6 feet...Flood stage is reached. Minor flooding will expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
will begin to flood. The areas under the Georgia 400 Highway and
McFarland Road will be covered with around one foot of water. A
portion of the sidewalk under Majors Road will be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 30, 10:04 AM EST, 47 minutes earlier.
Area forecast discussion, Dec 30, 10:04 AM EST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1004 AM EST WED DEC 30 2015 .MESOSCALE UPDATE... ANOTHER VERY WET MORNING ACROSS NORTH/CENTRAL GA WITH INITIAL ROUND OF RAIN DUMPING 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY IN PORTIONS OF HEARD/TROUP/COWETA COUNTIES WHERE AS MUCH AS 3 INCHES HAVE OCCURRED THIS MORNING. THIS HAS OBVIOUSLY LED TO ADDITINAL FLOODING AND LOCALIZED FLASH FLOODING. AT THIS TIME...SEEING A FAIRLY PRONOUNCED SFC BOUNDARY SET UP FROM AROUND MONTGOMERY /AL/ TO ATLANTA TO ATHENS. ALONG AND SOUTH/EAST OF THIS BOUNDARY...A MORE UNSTABLE/MOIST AIRMASS EXISTS WITH DEWPTS IN THE LWR 60S TO NEAR 70F. FOR THE REMAINDER OF THE DAY...AXIS OF HEAVIEST RAIN IS EXPECTED TO GRADUALLY SHIFT SOUTH AND EAST ACROSS THE FORECAST AREA GENERALLY ALONG AND EAST OF I-85...WHERE DEEPEST MOISTURE/GREATEST LOW LVL MOISTURE TRANSPORT COMBINED WITH MARGINAL INSTABILITY WILL EXIST ALONG AND AHEAD OF ABOVE MENTIONED SFC BOUNDARY. NOT EXPECTING THIS BOUNDARY TO MOVE MUCH THROUGH THE DAY PUTTING MANY OF THE SAME LOCATIONS THAT HAVE ALREADY BEEN HIT WITH HEAVY RAIN THIS MORNING AT RISK FOR ADDITIONAL HEAVY RAIN. COULD SEE AN ADDITIONAL 1-2 INCHES THROUGH EARLY THIS EVENING ALONG AND SOUTH OF THE I-85 CORRIDOR WITH POCKETS OF HEAVIER RAIN WHERE THUNDERSTORMS DEVELOP. SEVERE RISK IS LOW AT THIS TIME...BUT CANNOT RULE OUT AN ISOLD STRONG TO SVR STORM ACROSS SOUTHERN/EASTERN COUNTIES /COLUMBUS TO MACON TO SPARTA/. FOR 18-00Z PREDICTED RAINFALL...TOOK 06Z/30 WPC QPF FORECAST AND ADJUSTED UP ABOUT 1/2 INCH. REMAINDER OF FORECAST FOR TODAY LOOKS IN GOOD SHAPE. DJN.83 && .PREV DISCUSSION... /ISSUED 642 AM EST WED DEC 30 2015/ SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT AS FAR AS GENERAL PATTERN. UPPER LOW SHIFTS INTO THE NORTHERN PLAINS...SOUTHWEST FLOW ALOFT PROVIDING GOOD GULF MOISTURE ACROSS THE SOUTHEAST WILL BEGIN TO FLATTEN SOME BY THE END OF THE DAY THURSDAY. AT THE SURFACE MODELS CONTINUE TO DEVELOP SURFACE LOW/INVERTED TROUGH OVER THE NORTHERN GULF THIS MORNING...AS THE LOW TREKS UP THE STATIONARY FRONT THROUGH THIS EVENING...GOOD MOISTURE /PWATS OF 1.5 TO 2 INCHES EXPECTED ACROSS THE AREA THROUGH TOMORROW/ WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE AREA. WE CONTINUE TO EXPECT 1 TO 2 INCHES OF RAINFALL GENERALLY ALONG AND SOUTH OF THE I-85 CORRIDOR THROUGH FRIDAY. THE LATEST FORECAST HAS THE HEAVIEST RAIN AXIS TODAY SLIGHTLY FURTHER NORTH THAT PREVIOUS FORECAST. ISOLATED HIGHER AMOUNTS ARE EXPECTED WHERE STORMS TRAIN. WITH SOILS ALREADY SATURATED...ANY ADDITIONAL RAINS WILL CREATE RUN- OFF. IN ADDITION...SEVERAL CREEKS/STREAMS/MAINSTEM RIVERS REMAIN ABOVE FLOOD STAGE AND THE ADDITIONAL RAINS WILL PROLONG THE ONGOING ISSUES. HAVE CONTINUED FLOOD WATCH FOR MUCH OF THE FORECAST AREA THROUGH FRIDAY. ALTHOUGH INSTABILITY IS NOT IMPRESSIVE...SBCAPES GENERALLY 200-1000 J/KG WITH HIGHER VALUES OVER EAST CENTRAL GEORGIA THIS AFTERNOON. CONTINUE TO EXPECT MAINLY ISOLATED THUNDERSTORMS BELOW SEVERE CRITERIA. HOWEVER WITH SATURATED GROUNDS ACROSS THE AREA...SUB SEVERE WINDS WILL BE CAPABLE OF UPROOTING SOME TREES. GUIDANCE TEMPERATURES CONTINUE TO TREND ABOVE NORMAL THROUGH THE SHORT TERM PERIODS. ATWELL LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... RAIN CHANCES WILL DIMINISH ON FRIDAY AS FRONT PUSHES EAST OF THE FORECAST AREA THROUGH THE DAY. BEST CHANCES WILL REMAIN OVER CENTRAL GEORGIA WITH SOME DRYING NOTED ACROSS NORTH GEORGIA BY LATE AFTERNOON. THE UPPER LEVEL SHORT WAVE FINALLY PUSHES EAST OF THE APPALACHIANS ON SATURDAY WITH DRY CONDITIONS EXPECTED THROUGH THE EXTENDED PERIODS...AS UPPER TROUGH DEEPENING ALONG THE EAST COAST INDUCES WEAK RIDGING ALOFT THROUGH MID WEEK. MODELS DIVERGE ON HOW QUICKLY MOISTURE IS ABLE TO RETURN...BUT FOR NOW WILL KEEP FORECAST DRY AND CONTINUE TO MONITOR. TEMPERATURES WILL RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE 50S AND LOWS IN THE MID TO UPPER 30S. ATWELL AVIATION... 12Z UPDATE... AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WEST GA AND ATL AREA TAFS...SHOULD IMPACT THE TAF SITES THROUGH 14Z...WITH SHOWERS CONTINUING THROUGH MUCH OF THE TAF PERIOD. MOST TAF SITES WILL STAY IN IFR/LOW MVFR RANGE BUT COULD SEE BRIEF PERIODS OF HIGHER CIGS...ESPECIALLY AS SHRA/TS MOVE ACROSS COULD SEE CIGS IN 025-030 RANGE. WINDS SOUTH OF ATL TO AHN ARE SW...AND SHOULD SEE ATL SHIFT OUT OF SW BY 15Z WITH SPEEDS IN THE 4-7KT RANGE. VISIBILITIES WILL REMAIN IN IFR.LOW MVFR THROUGH THE PERIOD. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE IN CIGS...WIND SPEEDS. MEDIUM TO LOW CONFIDENCE VISIBILITY...WIND SHIFT/DIRECTION...AND WEATHER. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 53 65 47 / 100 80 30 30 ATLANTA 65 50 61 45 / 100 80 30 30 BLAIRSVILLE 61 45 58 39 / 80 60 10 10 CARTERSVILLE 61 46 59 41 / 80 60 20 20 COLUMBUS 69 56 63 49 / 100 80 40 50 GAINESVILLE 63 50 62 45 / 100 70 20 20 MACON 73 58 64 49 / 100 80 50 40 ROME 60 44 58 40 / 70 50 10 10 PEACHTREE CITY 66 50 62 44 / 100 80 30 30 VIDALIA 78 65 70 55 / 50 50 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILKES...WILKINSON. && SHORT TERM...DJN.83 LONG TERM....01 AVIATION...DJN.83
Hazardous weather outlook, Dec 30, 4:00 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EST WED DEC 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR MUCH OF NORTH AND CENTRAL GEORGIA. REFER TO THE FLOOD WATCH PRODUCT /ATLFFAFFC/ FOR MORE INFORMATION. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA INTO TONIGHT. WEATHER HAZARDS EXPECTED... OCCASIONAL MODERATE TO HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING OR CONTINUE AND ENHANCE CURRENT FLOODING. OCCASIONAL LIGHTNING IS THE MOST LIKELY HAZARD FROM THUNDERSTORMS. GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA ON THURSDAY. OCCASIONAL LIGHTNING WILL BE THE MAIN HAZARD. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 30, 6:15 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EST WED DEC 30 2015
GAZ066-301200-
TROUP GA-
615 AM EST WED DEC 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 700 AM EST...
AT 615 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
HOGANSVILLE TO NEAR STANDING ROCK...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...WEST POINT...HOGANSVILLE...HARRISONVILLE...BAUGHS
CROSSROADS...BIG SPRINGS...HILLCREST...MOUNTVILLE...ABBOTTSFORD...
WARES CROSSROADS...STATE LINE PARK...LOUISE...PIEDMONT HEIGHTS...
CANNONVILLE...SMITHS CROSSROAD...LONG CANE AND JONES CROSSROADS.
LAT...LON 3316 8512 3320 8510 3317 8508 3322 8494
3322 8486 3287 8486 3287 8518 3313 8524
TIME...MOT...LOC 1115Z 219DEG 25KT 3317 8492 3305 8518The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 7:53 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 15 hr |
| Dec 29, 8:33 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 49 hr |
| Dec 29, 10:07 PM EST | River Flood Warning | FFC | Fayette, Spalding | 3 days |
| Dec 30, 6:15 AM EST | Special Weather Statement | FFC | Troup | 45 min |
| Dec 30, 7:29 AM EST | Flash Flood Warning | FFC | Barrow, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more | 6 hr |
| Dec 30, 8:23 AM EST | Flash Flood Warning | FFC | Banks, Bartow, Cherokee, Cobb, Dawson, Forsyth and 7 more | 6 hr |
| Dec 30, 10:51 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 51 hr |
| Dec 30, 10:51 AM EST | River Flood Warning | FFC | Newton | 3 days |
| Dec 30, 11:35 AM EST | Special Weather Statement | FFC | Lamar, Upson | 25 min |
| Dec 30, 11:49 AM EST | Special Weather Statement | FFC | Jasper | 26 min |
| Dec 30, 12:05 PM EST | Flash Flood Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Wilkes | 10 hr |
| Dec 30, 12:30 PM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 3 more | 9 hr |
| Dec 30, 12:37 PM EST | River Flood Warning | FFC | Fayette | 34 hr |
| Dec 30, 12:41 PM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Monroe, Newton and 3 more | 94 min |
| Dec 30, 12:50 PM EST | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Jasper and 6 more | 9 hr |
| Dec 30, 1:19 PM EST | Flash Flood Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 6 hr |
| Dec 30, 2:38 PM EST | River Flood Warning | FFC | Morgan, Newton | 24 hr |
| Dec 30, 2:38 PM EST | River Flood Warning | FFC | Barrow, Jackson | 22 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Newton | 8 days |
| Dec 30, 3:35 PM EST | River Flood Warning | FFC | Troup | 27 hr |
| Dec 30, 4:03 PM EST | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Dec 30, 4:46 PM EST | Flash Flood Warning | FFC | Glascock, Greene, Hancock, Putnam, Taliaferro, Warren and 2 more | 6 hr |
| Dec 30, 5:40 PM EST | Flash Flood Warning | FFC | Macon, Marion, Schley, Stewart, Sumter, Taylor and 1 more | 6 hr |
| Dec 30, 5:52 PM EST | River Flood Warning | FFC | Newton, Walton | 24 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.